Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 157, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 26, 2007, 2:12 PM EDT for Jefferson County, Indiana; Trimble County, Kentucky. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2007, 2:12 PM EDT (18:12 UTC)
- Expired
- Jul 26, 2007, 2:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Jefferson County, IN, Trimble County, KY
The radar
The Louisville radar (KLVX), 97 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 2:31 PM EDT | HAIL 1.25 | Chelsea, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 588 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 261812
SVRLMK
INC077-KYC223-261845-
/O.NEW.KLMK.SV.W.0157.070726T1812Z-070726T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
212 PM EDT THU JUL 26 2007
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TRIMBLE COUNTY IN NORTH CENTRAL KENTUCKY...
SOUTHERN JEFFERSON COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 245 PM EDT...
* AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES EAST OF MADISON TO
13 MILES SOUTHWEST OF MADISON...AND MOVING EAST AT 10 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BEDFORD BY 245 PM EDT...
THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...DESTRUCTIVE HAIL...
AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
IMMEDIATELY MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING
BUT AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.
LAT...LON 3888 8522 3871 8564 3861 8554 3850 8533
3858 8519 3874 8533 3872 8521
$$
AL2 follow-up statements
000
WWUS53 KLMK 261825
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
224 PM EDT THU JUL 26 2007
INC077-KYC223-261845-
/O.CON.KLMK.SV.W.0157.000000T0000Z-070726T1845Z/
JEFFERSON IN-TRIMBLE KY-
224 PM EDT THU JUL 26 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR TRIMBLE AND SOUTHERN JEFFERSON COUNTIES...
AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND POSSIBLY DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BROOKSBURG TO
PAYNESVILLE...MOVING EAST AT 10 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
BROOKSBURG BY 230 PM EDT...
BEDFORD BY 245 PM EDT...
THE STRONGEST STORM WAS LOCATED OVER MADISON INDIANA...WHERE
QUARTER-SIZE HAIL WAS REPORTED. ANOTHER STORM MAY PRODUCE SEVERE
HAIL AS WELL IN THE WESTERN PORTION OF JEFFERSON COUNTY NEAR THE
TOWN OF CHELSEA.
IN ADDITION TO LARGE HAIL AND POSSIBLY DAMAGING WINDS...CONTINUOUS
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE
INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3888 8522 3871 8564 3861 8554 3850 8533
3858 8519 3874 8533 3872 8521
$$
AL000
WWUS53 KLMK 261850
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
250 PM EDT THU JUL 26 2007
INC077-KYC223-261900-
/O.EXP.KLMK.SV.W.0157.000000T0000Z-070726T1845Z/
JEFFERSON IN-TRIMBLE KY-
250 PM EDT THU JUL 26 2007
...THE SEVERE THUNDERSTORM WARNING FOR TRIMBLE AND SOUTHERN JEFFERSON
COUNTIES EXPIRED AT 245 PM EDT...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED SOMEWHAT...THOUGH
STRONG STORMS STILL REMAIN IN THE AREA. IF YOU RECEIVED
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE OR LOCAL LAW
ENFORCEMENT.
LAT...LON 3888 8522 3871 8564 3861 8554 3850 8533
3858 8519 3874 8533 3872 8521
$$
ALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:35 PM EDT, 37 minutes earlier.
Area forecast discussion, Jul 26, 1:35 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 135 PM EDT THU JUL 26 2007 .AVIATION (18Z TAFS)... UPPER LOW REMAINS CENTERED OVER LAKE MICHIGAN THIS AFTERNOON WITH ONLY ISOLATED THUNDERSTORMS NOTED ACROSS CENTRAL AND SOUTHERN INDIANA AND OHIO. FOR THIS REASON I WILL TAKE THE MENTION OF TSTMS OUT OF THE SDF TAF AND KEEP SDF AND BWG DRY THROUGH 18Z FRIDAY. I WILL MENTION VICINITY THUNDER OVER LEX THIS AFTERNOON AND EVENING. BWG AND LEX MAY SEE A FEW HOURS OF MVFR VSBYS AFTER 08Z FRIDAY. --JA && .LATE MORNING UPDATE... CLOUDS AND THUNDERSTORMS ASSOCIATED WITH AN UPPER LOW SPINNING OVER MICHIGAN WILL DROP INTO SOUTH CENTRAL INDIANA AND THE NORTHERN PORTION OF CENTRAL KENTUCKY THIS AFTERNOON. I WILL DROP HIGH TEMPERATURES A FEW DEGREES ACROSS THE NORTH BECAUSE OF THE CLOUD COVER. WILL KEEP POPS IN THE HIGH CHANCE CATEGORY AS THE LATEST ACARS SOUNDINGS INDICATE ENOUGH INSTABILITY TO PRODUCE AFTERNOON THUNDERSTORMS EVEN WITH THE COOLER TEMPERATURES. FORECAST OUT BY 1115. --JA .PREVIOUS DISCUSSION (ISSUED AT 251 AM EDT THUR)... SHORT TERM (TODAY AND TONIGHT)... UPPER LOW SPINNING IN THE GREAT LAKES TO BRING THE CHANCE FOR SHOWERS AND THUNDERSTORMS TO MUCH OF THE AREA TODAY AND TONIGHT. TIMING AND LOCATION OF ANY SHOWERS AND STORMS STILL A LITTLE IN DOUBT...THOUGH THE FOCUS SHOULD BE MAINLY THIS AFTERNOON AND EVENING...AND THE LOCATION SHOULD PRIMARILY BE OVER THE NORTHERN AND EASTERN PORTIONS OF THE CWA. THE ONLY EXCEPTION TO THE AFTERNOON/EVENING TIMING WOULD BE THE NORTHEASTERN ZONES WHICH MAY CATCH SOME OF THE PRECIPITATION CURRENTLY IN INDIANA AND OHIO THIS MORNING AS IT WRAPS AROUND THE UPPER LOW. DID INDICATE A HIGHER CHANCE FOR THE NORTHEAST PORTION OF THE CWA IN THE GRIDS/ZONES THIS MORNING. TONIGHT SOMEWHAT CHALLENGING CONCERNING WHETHER OR NOT ANY SHOWER ACTIVITY WILL DEVELOP TO OUR NORTHWEST AND MOVE THROUGH THE AREA. MODELS INDICATING THE SHORTWAVE ENERGY CURRENTLY OVER WESTERN MICHIGAN WILL WRAP INTO KENTUCKY AND TRIGGER SOME SCATTERED PRECIPITATION AS IT MOVES TO THE SOUTHEAST OVERNIGHT. AGAIN...THE FOCUS MAINLY LOOKS TO BE THE NORTHERN AND EASTERN ZONES...BUT CANNOT RULE OUT COMPLETELY ANY SHOWERS MAKING IT INTO BWG AND THE SOUTHWEST COUNTIES SO HAVE INCLUDED SOME ISOLATED POPS THERE. TEMPERATURES DEPENDANT MOSTLY ON CLOUD COVER TODAY...WITH NORTHEAST ZONES SEEING VERY LITTLE IN THE WAY OF BREAKS IN THE CLOUDS AND HAVE COOLER HIGHS IN THE NORTHWEST TRENDING WARMER TO THE SOUTHWEST WHERE MOSTLY SUNNY SKIES AND GOOD MIXING SHOULD ALLOW FOR TEMPERATURES TO CREEP UP INTO THE LOWER 90S. MACZKO LONG TERM (FRIDAY THROUGH WEDNESDAY)... FRIDAY THROUGH SUNDAY NIGHT... FORECAST AT THE BEGINNING OF THE PD IS RATHER COMPLEX...BUT OVERALL STORY HERE IS THAT THE BEGINNING OF THIS FCST PERIOD LOOKS TO BE WET. OPERATIONAL MODELS THIS MORNING CONTINUE TO BE IN AGREEMENT WITH PREVIOUS RUNS IN TAKING UPPER LEVEL LOW AND OPENING IT UP. AT THE SAME TIME...SECONDARY MID-LEVEL WAVE WITH ASSOCIATED SFC FRONT IS FCST TO PUSH INTO THE REGION DURING THE DAY. LOCAL HI-RES WRF RUNS SUGGEST TWO DISTINCT PRECIPITATION CHCS FOR FRIDAY. FIRST ROUND IS POSSIBLE FRIDAY MORNING AS VORT SWINGS THROUGH SOUTHERN INDIANA AND INTO NORTHERN KY. PRECIPITATION WOULD LIKELY BE CONFINED TO AREAS NORTH OF THE WKY AND BLUEGRASS PARKWAYS. SECOND ROUND WOULD BE FRIDAY AFTERNOON/EVENING AS SFC FRONTAL BOUNDARY PUSHES IN FROM THE NW. MAIN QUESTION HERE IS HOW MUCH AIRMASS RECOVERY WOULD OCCUR FRIDAY AFTERNOON SHOULD WE GET INITIAL CONVECTION FRI MORNING. STRONG/SVR STORMS WILL BE POSSIBLE FRIDAY AFTERNOON/EVENING AS 0-6KM BULK SHEAR WILL BE SUPPORTIVE OF LINEAR SEGMENT CONVECTION. HAIL AND WIND DAMAGE WOULD BE THE PRIMARY SEVERE THREATS AT THIS TIME. CONVECTIVE ACTIVITY LOOKS TO WEAKEN AS IT MOVES SOUTH THROUGH KY LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING. GIVEN THE MODEL AGREEMENT WILL RAISE POPS TO 50 PERCENT...BUT LATER SHIFTS PROBABLY COULD GO WITH LIKELY POPS FOR THIS PERIOD. HIGH TEMPS ON FRIDAY WILL BE QUITE TRICKY...DEPENDING ON PRECIPITATION. FOR NOW PLAN ON KEEPING HIGHS IN THE MID 80S...WITH SLIGHTLY WARMER READINGS ACROSS THE SOUTH. FOR SATURDAY...MODEL SOLUTIONS ARE IN PRETTY GOOD AGREEMENT HERE WITH FRONTAL BOUNDARY CONTINUING TO PUSH SOUTH ACROSS THE STATE. BEST CHANCES OF PRECIP LOOK TO BE ACROSS THE SOUTHERN HALF OF THE STATE THROUGH THE AFTERNOON HOURS. WILL KEEP CHC POPS IN THE FCST HERE THROUGH THIS PD...WITH DRY CONDITIONS BY SATURDAY NIGHT. HIGHS ON SATURDAY WILL TOP OUT IN THE MID 80S WITH OVERNIGHT LOWS IN THE MID TO UPPER 60S. AS FRONT CONTINUES SOUTH ON SUNDAY...SFC RIDGING WILL BEGIN TO WORK INTO THE REGION WITH GENERALLY DRY CONDITIONS. WITH MORE SOLAR INSOLATION EXPECTED...SHOULD SEE TEMPS 1-2 DEGREES WARMER THAN SATURDAY WITH HIGHS IN THE 84-89 DEGREE RANGE. MONDAY THROUGH WEDNESDAY... CURRENT FCST IS IN GOOD SHAPE THROUGH THIS PERIOD AND ONLY MINOR ADJUSTMENTS WERE MADE FOR MONDAY. CURRENT 00Z MODEL SOLUTIONS CONTINUE TO BE IN GOOD AGREEMENT WITH ONGOING FCST. AS SFC BOUNDARY FROM THE WEEKEND CONTINUES TO PUSH SOUTH...SFC AND UPPER LEVEL RIDGING WILL BUILD INTO THE REGION. RESULTANT SENSIBLE WEATHER WILL BE DRY WITH MODERATING TEMPERATURES THROUGH THE PD. COOLEST READINGS WILL BE ON MONDAY WITH AFTERNOON HIGHS TOPPING OUT IN THE MID 80S. A RETURN TO THE UPPER 80S AND LOWER 90S LOOKS TO OCCUR TUE AND INTO WED. -MJ && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jul 26, 2:10 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 210 PM EDT THU JUL 26 2007 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-270830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 210 PM EDT (110 PM CDT) THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS THE OUTLOOK AREA WITH THE BEST CHANCE FOR STORMS ACROSS SOUTH CENTRAL INDIANA AND THE EASTERN PORTION OF CENTRAL KENTUCKY. ONGOING STORMS OVER SOUTHEAST INDIANA AND THE NORTHERN BLUEGRASS REGION OF KENTUCKY WILL BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS...CONTINUOUS AND DANGEROUS LIGHTNING...VERY HEAVY RAINFALL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY. AS A FRONTAL BOUNDARY APPROACHES FROM THE NORTHWEST ON FRIDAY...THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE OUTLOOK AREA. AT THIS TIME...THE BEST CHANCE OF THUNDERSTORMS WILL BE FRIDAY AFTERNOON AND FRIDAY EVENING. SOME OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY SEVERE WEATHER THREATS. IN ADDITION...HEAVY RAINS AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON FRIDAY AL
In the hours before
Local storm report, Jul 26, 2:11 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
211 PM EDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL 8 E MADISON 38.76N 85.23W
07/26/2007 M1.00 INCH JEFFERSON IN TRAINED SPOTTER
ALONG HWY 66
&&
CMCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:16 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 29 min |
| Jul 26, 3:56 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham, Trimble | 49 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.